MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Neither the reported patient symptoms or device performance allegation can be confirmed.Based on the information available, a conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to replace the inflatable penile prosthesis (ipp) due to pain in the surgical site.A new ipp was implanted with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that the reported pain was unable to be confirmed through analysis.However, the device instructions for use describes various scenarios that can result in patient pain.The patient device experience is included in the labeling, therefore, anticipated in nature.Technical analysis: the pump, cylinders, and reservoir were returned for analysis to our post market quality assurance laboratory.Visual examination of the cylinders identified that there was a hole in both cylinders that commonly observed to occur during the explant procedure.The cylinders were not functionally tested due to the holes that led to fluid loss.The pump performed within all visual and functional testing parameters.The reservoir performed within all visual and functional testing parameters.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.In addition, the ifu describes various scenarios which can result in pain.Device history record: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Investigation conclusion: based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to revise this inflatable penile prosthesis (ipp) due to pain at the surgical site.The ipp was explanted and not replaced with no clinical consequences to the patient.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12470981
Report Number2124215-2021-27778
Device Sequence Number19766914
Product Code FHW
UDI-Device Identifier00878953005713
UDI-Public00878953005713
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/07/2025
Device Model Number72404300
Device Catalogue Number72404300
Device Lot Number1000376568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR